Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 23, 2019, 2:25 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2019, 2:25 PM MDT (20:25 UTC)
- Expired
- Aug 23, 2019, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
605 WWUS85 KCYS 232025 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 225 PM MDT Fri Aug 23 2019 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS WESTERN CARBON COUNTY... ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE IN CARBON COUNTY SATURDAY... ...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE ON SUNDAY... WYZ303-304-240430- /O.NEW.KCYS.FW.W.0014.190823T2025Z-190824T0200Z/ /O.CON.KCYS.FW.W.0013.190824T1700Z-190825T0200Z/ /O.CON.KCYS.FW.A.0014.190825T1700Z-190826T0300Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 225 PM MDT Fri Aug 23 2019 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY......FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY......FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * WIND...West winds 15 to 25 mph with gusts 30 to 35 mph Saturday afternoon. West-northwest winds 20 to 30 mph with gusts 35-45 mph Sunday afternoon. * HUMIDITY...10 to 15 percent Saturday and Sunday afternoon. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ305-240430- /O.CON.KCYS.FW.W.0013.190824T1700Z-190825T0200Z/ /O.CON.KCYS.FW.A.0014.190825T1700Z-190826T0300Z/ Sierra Madre Range/Medicine Bow NF- 225 PM MDT Fri Aug 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY......FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY......FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * WIND...West winds 15 to 25 mph with gusts 30 to 35 mph Saturday afternoon. West-northwest winds 20 to 30 mph with gusts 35-45 mph Sunday afternoon. * HUMIDITY...10 to 15 percent Saturday and Sunday afternoon. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ309-310-240430- /O.CON.KCYS.FW.A.0014.190825T1700Z-190826T0300Z/ South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 225 PM MDT Fri Aug 23 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...Fire weather zone 309.Fire weather zone 310. * WIND...West-northwest winds 20 to 30 mph with gusts 35-45 mph. * HUMIDITY...10 to 15 percent Sunday Afternoon * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 23, 11:58 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 23, 11:58 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1158 AM MDT Fri Aug 23 2019
.SHORT TERM...(Today and tonight)
Issued at 315 AM MDT Fri Aug 23 2019
Overnight GOES-16 WV/IR loop revealed a upper low over southwest
Montana with a trough axis extending to the Desert Southwest.
Active convection continued over eastern Montana and western
Dakotas. A quasi-stationary surface front extended from northeast
to southwest Wyoming, with a pre-frontal trough from southeast
Wyoming south through east-central Colorado. Latest Hi-Res models
indicate areas of stratus and patchy fog developing toward
daybreak across the Nebraska Panhandle and lingering through mid-
morning.
Looking at a similar setup for strong to severe convection this
afternoon and early evening. Moist southeasterly upslope and
steep lapse rates (8-9 C/km) will yield MUCAPEs from 2000-4000
j/kg during the mid-late afternoon over much of southeast and
east-central WY. Convective initiation will occur in the vicinity
of the surface front and higher terrain between noon and 2 PM,
then impacting the high plains between 3 PM and 8 PM. The SPC Day1
Outlook highlights a Slight Risk for severe thunderstorms along
and east of a Douglas-Cheyenne line, with a Marginal Risk extending
west to a Shirley Basin-Laramie line. 0-6km shear will range from
30-40kt, with slightly stronger mid/upper level west-northwest flow
aloft. Storm motion will be east-southeast ~20-25kt. Primary hazards
from severe thunderstorms will be hail up to 1.5 inches in diameter,
downburst wind gusts to 60 kt, and localized heavy rainfall that may
cause minor flooding. Convective coverage will be more scattered
compared to Thursday. Thunderstorm coverage/intensity will gradually
diminish during mid-late evening hours.
.LONG TERM...(Saturday through Thursday)
Issued at 245 AM MDT Fri Aug 23 2019
Latest models/ensembles are in good agreement with a increasing west
to northwest flow aloft as a upper trough over west/central Canada
gradually builds south and east into the north-central CONUS this
weekend into early next week. This system will push a fairly strong
cold front for this time of year south and east into the CWA Sunday
night/early Monday. Scattered showers and isolated thunderstorms will
accompany the frontal passage Sunday night east of the Wyoming Front
Range. The remainder of the long term will be dry, except for widely
scattered showers and thunderstorms from the southeast Wyoming plains
into the Nebraska Panhandle. Temperatures will average 5 to 10 degrees
below seasonal normals.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1151 AM MDT Fri Aug 23 2019
VFR Conditions will continue at all terminal until later in the
afternoon when VCTS is possible in the KCYS and KLAR terminals.
Expect gusty winds to continue in the Panhandle this afternoon
ahead of the convection that will develop in Southeast Wyoming
before it heads toward Nebraska after 0Z. Nebraska terminals
should expect MVFR conditions during the VCTS between 01Z-03Z
where thunderstorms will be. Overnight, the winds will shift and
possible fog conditions between 08Z-12Z for KSNY could cause IFR
for that terminal. Expect skies to clear up after sunrise due to
mixing in the lower levels of the atmosphere.
&&
.FIRE WEATHER...
Issued at 231 AM MDT Fri Aug 23 2019
Warm, breezy and dry conditions will persist for much of Carbon
County through the weekend. Areas along and east of a stalled
front can expect scattered showers and thunderstorms this afternoon
and evening. Strong to severe thunderstorms will be possible. The
front will progress east later tonight, with drier conditions
spreading onto the high plains this weekend. A cold front will
bring cooler temperatures, higher humidities and widely scattered
showers and thunderstorms Monday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from 11 AM to 8 PM MDT Saturday for WYZ303>305.
Fire Weather Watch from Sunday morning through Sunday evening
for WYZ303>305-309-310.
NE...None.
&&
SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...BW
FIRE WEATHER...MAJHazardous weather outlook, Aug 23, 2:12 PM MDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 212 PM MDT Fri Aug 23 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105-110-113>115- 240800- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-Shirley Basin- North Snowy Range Foothills-Upper North Platte River Basin- Snowy Range-Laramie Valley- 212 PM MDT Fri Aug 23 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms possible with locally heavy rain, large hail, and damaging winds possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered showers and thunderstorms possible over the extended period. Some storms may be severe. .Spotter information statement... Spotter activation is likely while spotters are encouraged to relay any hail, winds, damage from winds, and flooding to the Cheyenne, Wyoming National Weather Service. WYZ104-109-111-112-240800- Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County-Sierra Madre Range- 212 PM MDT Fri Aug 23 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to scattered showers and thunderstorms possible today. Most storms will remain below severe thresholds though small hail, brief heavy rains, and gusty winds likely. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY High fire weather chances Saturday and Sunday. Please see Red Flag Warning and Fire Weather Watch for further information. Isolated to scattered showers and thunderstorms possible over the extended period. Some storms may be severe. .Spotter information statement... Spotters are encouraged to relay any hail, winds, damage from winds, and flooding to the Cheyenne, Wyoming National Weather Service. WYZ106>108-116>119-240800- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 212 PM MDT Fri Aug 23 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms possible with locally heavy rain, large hail, and damaging winds possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY High fire danger expected on Sunday with a Fire Weather Watch in effect. Isolated to scattered showers and thunderstorms possible over the extended period. Some storms may be severe. .Spotter information statement... Spotter activation is likely while spotters are encouraged to relay any hail, winds, damage from winds, and flooding to the Cheyenne, Wyoming National Weather Service.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:47 PM MDT | Special Weather Statement | CYS | Converse | 43 min |
| Aug 23, 12:37 PM MDT | Fire Weather Watch | CYS | 24 hr | |
| Aug 23, 12:37 PM MDT | Red Flag Warning | CYS | 31 hr | |
| Aug 23, 3:17 PM MDT | Special Weather Statement | CYS | Albany | 43 min |
| Aug 23, 3:22 PM MDT | Special Weather Statement | CYS | Laramie | 23 min |
| Aug 23, 3:26 PM MDT | Special Weather Statement | CYS | Converse | 34 min |
| Aug 23, 3:37 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 23 min |
| Aug 23, 3:46 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse | 29 min |
| Aug 23, 3:57 PM MDT | Special Weather Statement | CYS | Albany | 33 min |
| Aug 23, 4:00 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Aug 23, 4:05 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Aug 23, 4:07 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 23 min |
| Aug 23, 4:12 PM MDT | Special Weather Statement | CYS | Converse | 33 min |
| Aug 23, 4:28 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
| Aug 23, 4:36 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Aug 23, 4:39 PM MDT | Special Weather Statement | CYS | Laramie | 21 min |
| Aug 23, 4:42 PM MDT | Special Weather Statement | CYS | Converse | 48 min |
| Aug 23, 4:54 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 36 min |
| Aug 23, 4:59 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Aug 23, 4:59 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 25 min |
| Aug 23, 5:14 PM MDT | Special Weather Statement | CYS | Goshen | 46 min |
| Aug 23, 5:27 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Aug 23, 5:28 PM MDT | Special Weather Statement | CYS | Niobrara | 32 min |
| Aug 23, 5:30 PM MDT | Special Weather Statement | CYS | Niobrara | 45 min |
| Aug 23, 5:36 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 39 min |
| Aug 23, 5:59 PM MDT | Special Weather Statement | CYS | Goshen | 46 min |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.